Skip to content
My WebMD Sign In, Sign Up
Med
avatar
ladylavender posted:
It's been about 3 weeks and the med still hasn't kicked in. Still hoping it does, but finding it harder to function in the meantime.

This "trough" hanging in my area and dumping lots of rain sure suits my mood. It's supposed to be here for another couple of days.

...This too shall pass, one way or another.

Thanks for listening and your support. You are a wonderful group.
Insanity: Doing the same thing over and over and expecting different results. - Albert Einstein

-Abby
Reply
 
avatar
ausgram responded:
Abby, Meds kick in a lot sooner then this. Maybe you should call your doc and tell him.

You are getting rain? Well, don't hog it all, send it to Colorado Please.
AusGram -SW - 194; CW -186; GW -150 for now, will lower that WHEN I reach it.

Don't live life comparing yourself to everyone else.
God has created you to be you and you are free to be yours
 
avatar
totallywiggedout responded:
Abby, I agree with Aus. Antidepressants should only take a week to 10 days before you start feeling a little better. If you haven't, call your doctor and see if he has a suggestion. Mine worked like a charm within a few days. Yeh , I still get the blues , especially if it rains for a few days straight, but yours is a bit more than the blues by the sounds of it.
Call your doctor and see what he can do.

Take care and keep busy planning the decorating of your "ARK" . If you are getting that much rain, you may need to start building.

huggs
k
Kim SW 252 CW 177.8 GW 135

If hunger is not the problem, then eating is not the solution.---author anonymous

If you are going through Hell,keep going.-- Winston Churchill








 
avatar
mog1026 responded:
We are getting the same depressing weather this summer. It makes it so hard to pull yourself out of the blues. I'm sorry this is affecting you too Abby. Here's a hug o and a kiss x flying your way today. We are all on your side girl.
Kathy SW 235.1 CW 203.6. GW 165
 
avatar
mardee responded:
Correct me if i am wrong, I do believe that you have to take the medication and the same time on the hour everyday to feel the full effects. And if you go one day with out them, than the chemical levels change and you dont get the full effect. But if that is not the case, i do agree with everyone else. You should contact your doctor.
Plus, with the sun not peaking through i bet your vitiman D levels are dropping as well which has a HUGE effect on your serotonin levels (they make you happy)
Try taking some vitiman D suppliments and that might help to =D

And as for the rain, i wish we would get some rain. I am in Utah and it has been between 100 and 105 degrees for the past week....
Mardee
SW 200 - GW 125 (and healthy!)
Be motivated!!
 
avatar
totallywiggedout replied to mardee's response:
Mardee, I don't know about the time limits on the meds, but I take mine at bedtime and they seem to level me out best for the next day.
As for skipping one, yep, THAT will throw you off pretty bad. It's almost like starting over every time you skip one.


Abby, trying hard to send some sunny rays your way from Louisiana, hon.

huggs
k
Kim SW 252 CW 177.8 GW 135

If hunger is not the problem, then eating is not the solution.---author anonymous

If you are going through Hell,keep going.-- Winston Churchill








 
avatar
ladylavender replied to totallywiggedout's response:
I take vitamin D every day and take the Wellbutrin like clock-work, not skipping a single dose. I take mine earlier in the day because it can cause terrible insomnia (but I experienced that mostly with a higher dosage). Am wondering about generic vs. brand name and am going to call the pharmacy (have to use mail order through my job). They seem the same as the ones I used to take, though. Technically it is bupropion, the generic form.

However, I just learned that an aunt has been hospitalized due to a seizure(s), which now means both my mom and her sister have seizures. Because one of the side effects of Wellbutrin could be a seizure (although when I used to be on it I had never experienced one, and was on it for many years), I'm going to seek a specialist's opinion and switch to something else anyway. A specialist being a psychiatrist. I think the seizure potential is with higher dosages, but it makes me nervous anyway.

This isn't my first rodeo. I've been dealing with chronic major depression for over 20 years. I do appreciate everyone's concern. Thank you, again.
Insanity: Doing the same thing over and over and expecting different results. - Albert Einstein

-Abby
 
avatar
ladylavender replied to ladylavender's response:
It is possible for this type of med to take up to a month to reach full efficacy. Still, one would think I would see SOME difference by now.
Insanity: Doing the same thing over and over and expecting different results. - Albert Einstein

-Abby
 
avatar
ladylavender responded:
Sigh of relief. I'm off work now until Tuesday afternoon.
Insanity: Doing the same thing over and over and expecting different results. - Albert Einstein

-Abby
 
avatar
SharonNVirginia responded:
Abby,

You are doing the right thing in consulting a psychiatrist. Since this is their major area of expertise, you are more likely to get someone who reads the small print.

Don't get discouraged. They know more about depression now than ever before. Did you know that your body has more serotonin receptors in your small intestine than in your brain? Did you know that Welbutrin helps some people lose weight? Hmmm. if only Cymbalta helped people lose weight.

Well, I am off to the Pentagon with my husband John, my brother Rick, his daughter Claire and her friend Claire. At least I don't have to worry about forgetting the friend's name!

hang in baby, we're pulling for you,

Sharon
CW 220 SW 229 GW 130
I can do all things through Him who strengthens me.-Philippians 4:13
 
avatar
ladylavender replied to SharonNVirginia's response:
Thank you, Sharon. Yes, I am aware of those things, and as far as an appetite suppressant, that was one of the main reasons I wanted to try it again. It only worked as an appetite suppressant for me in the beginning and not for the length of time I used to be on it.

I've heard of serotonin receptors being in the small intestine, but I don't know all that much about it. I did get a lot of expensive tests done last year, which showed quite a few problems with my gut in general, but that doctor's solution was for me to purchase expensive supplements and things, and I just couldn't go down that road.

It's hard enough just to afford this stuff (a laundry list of supplements/herbs in powder form) that is supposed to help my adrenal glands because chronic levels of stress hormones affects a lot of things, including brain and thyroid, and the hope is that it will eventually bring up some of my thyroid numbers, but it's a slow process and will take over a year. In my case it will be longer because I don't take it on a consistent basis because it's hard to afford.

I know some of this will sound like quackery, but I ran the info past my psychologist as well, who is very well versed with things like that, and I do trust his opinion. He agreed that the powder supplement was a good thing to have. I am going to try harder to take it more consistently.
Insanity: Doing the same thing over and over and expecting different results. - Albert Einstein

-Abby


Spotlight: Member Stories

Hello, I am new at this. Just looking for a little support, I am 33 and a mother of three. I have a wonderful husband, He supports my every attempt a...More

Helpful Tips

Getting the most out of oatmeal
As an oatmeal fan, I was surprised to find that instant oatmeal didn't stick with me the way rolled oats did. When I switched back to ... More
Was this Helpful?
3 of 3 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.